Childhood Diseases

Question
Posted by: topaz_sa | 2010-10-07

Q.

Vomiting after taking medication

If my 2 year old vomits (a lot) a short while after taking her meds, what should I do?

One time it was neurofen for a VERY high fever, the other time was for her antibiotics, and the third was Flemez for her cough. I try not to give these all at the same time.

Do I give her another dose, half dose, or nothing at all?

Expert's Reply

A.

Paediatrician

This is a very common problem in this age group and there is no easy answer. The reason is that you do not know just how much of the medicine has been vomited up. So it is best not to try to repeat the dose because this may lead to the possibility of over-dosing one or other of the medicines.Empaped suppositories are available to use for fever, so this will eliminate of of your problems. The antibiotic remains a problem which to some extent may be solved by using a once daily antibiotic which is available and this particular antibiotic only needs to be given for 3 days, so speak to your doctor if the problem arises again in the future.The Flemeze is not essential and you do not need to be too concerned about this treatment. In any case with vomiting your daughter will also get rid of much mucous from her chest as well.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.